Thunderstorm Wind, Howell
- When
- May 9, 12:45 AM CST
- Where
- Howell County, 3 mi SE of Moody
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.500, -91.950
Several trees were blown down near Moody.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Several trees were blown down near Moody.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 8, 2:04 PM CST, 10 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 304 PM CDT WED MAY 8 2002 FORECAST CONCERNS TODAY INCLUDE THREAT FOR SEVERE WEATHER AND HEAVY RAIN TONIGHT AND ANOTHER ROUND OF RAIN BEGINNING ON FRIDAY. SURFACE FRONT ROUGHLY ALONG AN OMA-ICT LINE AT THIS TIME. SATELLITE IS INDICATING CONVECTION ALREADY BEGINNING TO FIRE ALONG THE FRONT. UPPER LEVEL NORTHERN TROUGH EXPECTED TO MOVE THE SURFACE FRONT THROUGH THE AREA OVERNIGHT. WILL KEEP FLASH FLOOD WATCH GOING THROUGH THE EARLY MORNING HOURS. EXPECT A SQUALL LINE TO DEVELOP BY EARLY EVENING AND BEGIN AFFECTING OUR CWA AROUND 00Z. AVN HAS THE FRONT APPROACHING THE AREA BY 06Z AND THROUGH BY 12Z. LOOKS LIKE ONLY ONE ROUND OF THUNDERSTORMS TO DEAL WITH TONIGHT RATHER THAN 2-3. WHILE RAINFALL AMOUNTS COULD BE HEAVY...DO NOT ANTICIPATE AS MUCH RAIN AS LAST NIGHT. ONCE THIS SYSTEM IS THROUGH...THE NEXT CONCERN IS FOR FRIDAY THROUGH MONDAY. AVN IS BRINGING A SERIES OF SHORTWAVES ACROSS THE AREA BEGINNING FRIDAY AFTERNOON. AS SUCH...WILL INTRODUCE POPS IN FOR BOTH FRIDAY AND FRIDAY NIGHT. AFTER THAT...DID NOT MAKE TOO MANY CHANGES TO THE EXTENDED DUE TO ONGOING WEATHER SITUATION. .SGF... MO...FLOOD WATCH UNTIL 700 AM CDT THURSDAY FOR ZONES MOZ055>058... MOZ066>071...MOZ077>083...MOZ088>098...MOZ101>106. KS...FLOOD WATCH UNTIL 700 AM CDT THURSDAY FOR ZONES KSZ073... KSZ097...KSZ101. GAEDE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1048 PM BOLIVAR MO WIND DAMAGE
05/08/02 POLK POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 PM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM BUFFALO MO WIND DAMAGE
05/08/02 DALLAS TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1110 PM SPRINGFIELD MO WIND DAMAGE
05/08/02 GREENE TREES DOWN ON NORTH
SIDE OF CITY. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT...AMMENDED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM BUFFALO MO WIND DAMAGE
05/08/02 DALLAS TREES AND TELEPHONE
POLES DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1146 PM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM LEBANON MO WIND DAMAGE
05/08/02 LACLEDE POWER LINES DOWN. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1125 PM BILLINGS MO WIND DAMAGE
05/08/02 CHRISTIAN POWER LINES DOWN.KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>104- 090545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1208 AM CDT THU MAY 9 2002 SEVERE THUNDERSTORM WATCH NUMBER 259 HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. RAIN AND THUNDERSTORMS WILL CONTINUE OVERNIGHT WHICH WILL RESULT IN CONTINUED FLOODING ACROSS THE AREA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 AM CDT THU MAY 09 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM 5 E MARSHFIELD MO WIND DAMAGE
05/08/02 WEBSTER SEVERAL LARGE TREES
UPROOTEDThe Springfield radar (KSGF), 153 km away, was scanning. The volume nearest the first event began at 06:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294141.